Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffered dehydration. Blood pressure high. Having pin prick pains in arms and legs. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1511 Questions
I felt like I was going to pass out while driving yesterday. I pulled over and dialed 911. When the paramedics arrived they took my vitals and said it was possible dehydration since I had just had a harder work out than usual. My blood pressure was high but the machine showed a good sinus pattern. They sent me on my way. I felt great all morning up to that point Today I feel good but there are sharp pin prick type pains going from back to my arm and legs. They do not hurt and only last for a second. I cannot get into se a doctor until Monday so wanted to see what might be going on
Posted Sat, 12 Oct 2013 in General Health
Answered by Dr. Albana Sejdini 48 minutes later
Brief Answer:
Possible angina or stroke symptoms

Detailed Answer:

First of all, have you measured your blood pressure today? If not, is it possible that you measure your blood pressure in the nearest pharmacy (if you do not have any blood pressure monitor)?

Next, the pain you are describing might in the back and arms might be related to some heart problems (most probably angina). However, ECG and cardiac ultrasound can determine it better.

Another explanation could be related to nerves as you are mentioning that that pain is passing in your legs too. However, even at this points, my doubts go for a possible stroke. In this case, EEG or cranial CT-scan are those who can determine such problems.

Meanwhile, you should be relaxed as much as possible. Avoid drinking coffee, alcohol, smoking or other stressful activity.

You can take some chamomile tea and over-the-counter pain killers to alleviate the pain.

Waiting to have your blood pressure results.

All the best!
Above answer was peer-reviewed by
Follow-up: Suffered dehydration. Blood pressure high. Having pin prick pains in arms and legs. What to do? 6 hours later
I am on blood pressure medication. Norvasc and losartan. Yesterday I did elevate my tread mill to 30 minutes on highest incline with some jogging and worked for the first time in months on my bow flex. blood pressure was 140 over 85 last night after I calmed down from the initial excitement. Blood pressure stayed in the same range until I went to bed. 142 over 90 this morning. I just walked in from working today and 2 soccer games with the kids. Blood pressure is 140 over 98. The last time I took my meds was yesterday around 1:30 pm until now 8:30pm. I believe I missed them the day before. I usually have my meds and vitamins in a Monday thru Sunday pill box but got lazy last Sunday. I know I took them Tuesday. Could missing them Monday and Wednesday combined with a more vigorous work out cause these symptoms? I also drank a couple of more cups of coffee than usual.
Answered by Dr. Albana Sejdini 8 hours later
Brief Answer:
Yes,missed pills,heavy exercise,more coffee caused

Detailed Answer:

Definitively, missing your pills and heavy activity has caused you this situation.

Please bare in mind that chronic patients should have their pills regularly as their body is used to them.

In addition, chronic patients with high blood pressure are advised not to go for heavy physical activities to avoid spikes in blood pressure (as you experienced). Sometimes, some other pills are recommended when such patient wants to go through the activity.

Next, stimulant drinks such coffee, teas, energy drinks, etc. can have negative effect on blood pressure.

As you may see, all of them: missed pills, heavy physical activity, drinking more coffee as usual has caused such situation.

Wish you will not fall into such situation again.

Hope this replied your inquiry.

Above answer was peer-reviewed by
Follow-up: Suffered dehydration. Blood pressure high. Having pin prick pains in arms and legs. What to do? 3 hours later
Thank you! Today up at 6 am feeling great. I have lost 20 pounds since my last doctors visit 11 months ago and wanted to increase activity in preparation for a whitetail hunt in Canada this November. Will try going 45 minutes on no incline and just a small increase in speed. Any suggestions for upper body? Going to try decaf coffee. Blood pressure before bed was 138 over 85 and this morning 142 over 89. BP always seems to be higher in the morning.

Thanks again...Your input helped me calm down. Going to the doctor this week.
Answered by Dr. Albana Sejdini 17 minutes later
Brief Answer:
Please refer to the answer below:

Detailed Answer:
Pleased to know we are helping you.

As you preparing for such activity, I would suggest to do a check-up before starting it. Consult with your doctor in your next visit.

Next, with regards to physical activity, even if you were to walk at least 30 to 60 minutes per day, first light walking, then, after 15 minutes of warming up, go for brisk walking, that will help you stay healthy without spikes in blood pressure.

You can do some slight exercises for the upper part of your body; however walking can work even in case of this part of your body.

With regards to inclining, please talk seriously to your doctor as it might elevate your blood pressure and even precipitate angina or heart attack.

Hope it replied to your inquiry.

All the best!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor